Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 13, 2012, 6:35 PM MDT for Otero County, New Mexico. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2012, 6:35 PM MDT (00:35 UTC)
- Expired
- May 13, 2012, 7:30 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:42 PM MDT | HAIL 0.75 | 6 E La Luz, NM | |
| May 13, 6:52 PM MDT | HAIL 1 | Mountain Park, NM | SPOTTER REPORTED HAIL THE SIZE OF QUARTERS IN MOUNTAIN PARK |
| May 13, 7:30 PM MDT | HAIL 1 | 2 Sse Cloudcroft, NM | |
| May 13, 7:35 PM MDT | HAIL 0.88 | 1 W Sacramento, NM | SOME NICKLE SIZE MOSTLY DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS54 KEPZ 140035
SVREPZ
NMC035-140130-
/O.NEW.KEPZ.SV.W.0032.120514T0035Z-120514T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
635 PM MDT SUN MAY 13 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 730 PM MDT
* AT 627 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHEAST OF ALAMOGORDO...MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
MESCALERO...
CLOUDCROFT...
ALAMOGORDO...
ELK SILVER...
SIXTEEN SPRINGS...
SILVER LAKE...
BURRO FLATS...
MOUNTAIN PARK...
WEED...
SACRAMENTO...
BLUFF SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING PING HALF DOLLAR SIZED HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3295 10533 3295 10535 3294 10535 3261 10556
3292 10601 3317 10581 3298 10532
TIME...MOT...LOC 0035Z 297DEG 17KT 3300 10584
$$
MACBLAIN1 follow-up statement
126
WWUS54 KEPZ 140101
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
701 PM MDT SUN MAY 13 2012
NMC035-140130-
/O.CON.KEPZ.SV.W.0032.000000T0000Z-120514T0130Z/
OTERO NM-
701 PM MDT SUN MAY 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OTERO
COUNTY UNTIL 730 PM MDT...
AT 652 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR CLOUDCROFT...MOVING SOUTHEAST AT 20 MPH.
ONE INCH HAIL HAS BEEN REPORTED AT MOUNTAIN PARK AT 652 PM MDT.
LOCATIONS IMPACTED INCLUDE...
CLOUDCROFT...
ALAMOGORDO...
ELK SILVER...
SIXTEEN SPRINGS...
SILVER LAKE...
BURRO FLATS...
MOUNTAIN PARK...
SUNSPOT...
WEED...
SACRAMENTO...
BLUFF SPRINGS...
LAT...LON 3290 10599 3316 10580 3298 10532 3295 10533
3295 10535 3294 10535 3261 10556
TIME...MOT...LOC 0100Z 297DEG 17KT 3295 10571
$$
MACBLAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:52 AM MDT, 7 hours 43 minutes earlier.
Area forecast discussion, May 13, 10:52 AM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MDT SUN MAY 13 2012 .SYNOPSIS... EAST TO SOUTHEAST WINDS WILL PUSH MOIST UNSTABLE AIR INTO NEW MEXICO AND WESTERN TEXAS TODAY AND MONDAY WHILE UPPER DISTURBANCES AND A COLD FRONT ENTER THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW WITH A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS. FOR THE REMAINDER OF THE WEEK WESTERLY WINDS WILL BRING WARM DRY WEATHER TO THE BORDERLAND. && .DISCUSSION... REGIONAL WEATHER PATTERN THE NEXT TWO DAYS WILL INCLUDE AN EAST- WEST ORIENTED WELL DEFINED TROUGH ALOFT DROPPING SLOWLY SOUTHWARD INTO THE SOUTHERN ROCKIES. MODELS INDICATE A SHORT WAVE WILL RACE EASTWARD AHEAD OF MAIN SYSTEM ACROSS THE CWA THIS AFTERNOON/THIS EVENING WITH PRIMARY TROUGH AXIS MOVING SOUTHWARD THROUGH NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON.CONCURRENTLY AT THE SURFACE HIGH PRESSURE EAST OF THE ROCKIES COMBINED WITH TROUGHING OVER ARIZONA WILL SUSTAIN LOW LEVEL EASTERLY FLOW WITH TRANSPORT OF SOMEWHAT MOIST UNSTABLE AIR TODAY/TONIGHT. MONDAY MORNING A RATHER STRONG COLD FRONT WILL PUSH TO THE SOUTHWEST ACROSS THE CWA CAUSING COOLER TEMPERATURES. HOWEVER EASTERLY FLOW BEHIND THE FRONT WILL SUSTAIN INFLOW OF MOISTURE. AIR MASS WILL BE MOIST AND UNSTABLE TODAY AND MONDAY WITH DEWPOINTS EXCEEDING 40 AND PRECIPITABLE WATER FROM .5 TO .75 OVER CENTRAL AND EASTERN ZONES. MOISTURE BELOW AND SOME COOLING ALOFT WILL RESULT IN CAPES AROUND 500 TO 1000 J/KG TODAY/THIS EVENING AND AGAIN ON MONDAY WITH LIFT FROM UPPER WAVES AND COLD FRONT GENERATING DEEP CONVECTION...MAINLY EAST OF THE RIO GRANDE. PRONOUNCED WIND SHEAR WILL EXIST AS LOW LEVEL EASTERLY FLOW WILL EXIST UNDER 40 KT MID LEVEL WESTERLY WINDS TODAY AND UNDER 40 KT NORTHWESTERLY FLOW ON MONDAY. THUS STORM ROTATION AND ATTENDANT SEVERE WEATHER IS EXPECTED...ESPECIALLY LARGER HAIL AS WEST BULB ZERO LEVELS WILL BE AT OR BELOW 8000 FEET AGL. AFTER TROUGH MOVES SOUTH MONDAY AFTERNOON A SHORT WAVE UPPER RIDGE WILL DRIFT ACROSS THE ROCKY MOUNTAINS BRINGING WARMER DRY WEATHER MID WEEK. ZONAL GRADIENTS ALOFT WITH WEAK LEE TROUGH TO THE EAST WILL INDUCE DEEP WESTERLY FLOW LATER PERIODS WITH VERY WARM DRY WEATHER CONTINUING INTO NEXT WEEKEND. && .AVIATION...VALID 14/00Z-15/00Z. RIO GRANDE VALLEY EAST...SCT TSTMS DVLPG OVER NEXT FEW HOURS. FEW COULD BECOME NEAR SEVERE WITH LARGE HAIL AND GUSTY WINDS. ISOLD IFR VSBY CIG WITH THESE STRONG STORMS. STORMS BECOMING ISOLD AFT 04Z. WEST OF RIO GRANDE VALLEY...ISOLD TSTMS DVLPG WITH A FEW AREAS OF IFR VSBY CIG WITH STRONGEST STORMS. SMALL HAIL IS POSSIBLE WITH SOME OF THESE STORMS. STORMS DISSIPATING AFT 04Z. THUNDERSTORMS REDEVELOPING ALL AREAS AFT 18Z MONDAY. && .FIRE WEATHER... UNSEASONABLY MOIST AIRMASS WILL PERSIST TODAY...ALTHOUGH DEW POINTS FROM DEMING WEST WILL DECREASE THIS AFTERNOON. TROUGH ALOFT WILL PASS OVER THE ZONES THIS AFTERNOON AND WITH THE HELP OF UNSTABLE AIR...PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE WESTERN FIRE ZONES SHOULD SEE LESS ACTIVITY. STORMS COULD BECOME STRONG...ESPECIALLY EAST OF THE RIO GRANDE VALLEY...AND PRODUCE MODERATE SIZED HAIL ALONG WITH GUSTY WINDS. COOL FRONT PUSHES WEST ACROSS THE AREA TONIGHT AND MAY AID IN KEEPING THUNDERSTORMS GOING ALL NIGHT. MOIST AIRMASS WILL REMAIN IN PLACE FOR MONDAY...THOUGH UPPER LOW WILL DROP SOUTH OVER THE EASTERN ZONES FOR THE BEST CHANCE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL TODAY AND MONDAY. MIN RH'S WILL FALL TO THE TEENS OVER THE WESTERN FIRE ZONES THIS AFTERNOON...WHILE REMAINING IN THE 20S/30S PERCENT OVER THE EASTERN ZONES. RIDGE OF HIGH PRESSURE BUILDS OVER NEW MEXICO TUESDAY AND BEYOND FOR A GRADUAL DRYING OUT AND WARMING UP. TEMPERATURES SHOULD BE BACK WELL ABOVE NORMAL BY WEDNESDAY...WITH MIN RH'S BACK TO MORE NORMAL READINGS IN THE TEENS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 77 58 82 61 / 30 30 10 0 0 SIERRA BLANCA 56 72 55 76 58 / 40 40 10 10 0 LAS CRUCES 53 74 52 80 54 / 30 20 10 0 0 ALAMOGORDO 53 72 51 75 55 / 40 30 10 0 0 CLOUDCROFT 37 52 33 60 36 / 50 50 20 10 10 TRUTH OR CONSEQUENCES 51 73 48 78 51 / 30 20 0 0 10 SILVER CITY 49 68 47 75 49 / 20 30 10 10 10 DEMING 51 76 51 80 53 / 10 20 0 0 0 LORDSBURG 52 79 52 81 56 / 10 10 0 0 0 WEST EL PASO METRO 62 77 59 80 61 / 30 20 10 0 0 DELL CITY 46 71 44 75 52 / 40 50 10 10 10 FORT HANCOCK 58 76 58 82 59 / 30 30 10 10 0 LOMA LINDA 54 66 51 75 54 / 40 40 10 10 0 FABENS 59 78 56 81 59 / 30 30 10 10 0 SANTA TERESA 59 76 54 80 56 / 30 20 10 0 0 WHITE SANDS HQ 62 72 54 78 63 / 30 30 10 0 0 JORNADA RANGE 44 74 45 78 46 / 30 20 10 0 0 HATCH 50 73 49 78 51 / 20 20 10 0 0 COLUMBUS 58 78 51 83 60 / 10 10 0 0 0 OROGRANDE 58 75 53 79 58 / 40 30 10 0 0 MAYHILL 43 55 38 62 43 / 60 50 20 10 10 MESCALERO 39 57 35 65 38 / 50 50 20 10 10 TIMBERON 40 59 37 64 40 / 50 50 20 10 10 WINSTON 47 64 42 74 44 / 30 30 10 10 10 HILLSBORO 50 67 49 75 51 / 20 20 0 10 10 SPACEPORT 53 72 50 77 54 / 30 20 10 0 0 LAKE ROBERTS 42 75 40 81 42 / 20 30 10 10 10 HURLEY 46 72 46 78 49 / 10 30 0 10 10 CLIFF 39 77 42 86 45 / 10 20 0 0 10 MULE CREEK 37 72 41 83 40 / 10 10 0 0 0 FAYWOOD 46 70 46 77 48 / 20 30 0 10 10 ANIMAS 52 83 52 86 56 / 10 10 0 0 0 HACHITA 49 84 48 85 52 / 10 10 0 0 0 ANTELOPE WELLS 54 84 54 87 54 / 10 0 0 0 0 CLOVERDALE 52 76 52 82 51 / 0 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/HEFFNER
Hazardous weather outlook, May 13, 6:16 AM MDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 616 AM MDT SUN MAY 13 2012 NMZ401>417-TXZ418>424-141230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 616 AM MDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MODEL DATA SHOWS CONDITIONS FOR THIS AFTERNOON TO LOOK QUITE SIMILAR TO YESTERDAY'S. HOWEVER ADDITIONAL MOISTURE... INSTABILITY...AND DYNAMICS ASSOCIATED WITH AN APPROACHING SHORT WAVE DISTURBANCE...A BACKDOOR COLD FRONT...AND AN UPPER LOW SHOULD MAKE THUNDERSTORM ACTIVITY MORE WIDESPREAD EAST OF THE RIO GRAND THIS AFTERNOON AND OVERNIGHT. WE ALSO BELIEVE THERE IS POTENTIAL FOR SEVERE WEATHER TO BE ASSOCIATED WITH THESE STORMS. THE STORM PREDICTION CENTER HAS OUTLINED THE EASTERN PORTION OF THE FORECAST AREA WITH A SLIGHT RISK FOR SEVERE HAIL AND WIND. THUS EXPECT TO SEE SOME SEVERE THUNDERSTORM WARNINGS ISSUED WITH GUSTY OUTFLOW WINDS AND LARGE HAIL HIGHLIGHTED AS THE RATIONALE FOR THE WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH THE SAME...STORM ACTIVITY WITH SOME SEVERE STORMS...EXPECTED FOR MONDAY AS THE COLD FRONT PUSHES WESTWARD THROUGH THE REGION...AND THE UPPER TROUGH DROPS SOUTH ACROSS THE REGION. TUESDAY THE STORM CHANCES DROP AS DRIER AIR BEGINS TO MOVE IN. WEDNESDAY ONWARD THE FORECAST WILL BE DRY AND WARMER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED TO MONITOR LOCAL STORM AFFECTS TODAY AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME. BIRD
In the hours before
Special weather statement, May 13, 1:19 PM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 119 PM MDT SUN MAY 13 2012 NMZ415-416-132000- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM- 119 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 200 PM MDT... AT 109 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER NORTHEASTERN OTERO COUNTY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... ELK SILVER... SIXTEEN SPRINGS... MAYHILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, May 13, 2:49 PM MDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 249 PM MDT SUN MAY 13 2012 NMZ408>417-140100- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- INCLUDING THE CITIES OF...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS 249 PM MDT SUN MAY 13 2012 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTHERN NEW MEXICO UNTIL 9 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR DONA ANA...SIERRA AND OTERO COUNTIES OF NEW MEXICO UNTIL 9 PM THIS EVENING. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR ACROSS THIS AREA THIS AFTERNOON AND THIS EVENING. PEOPLE LIVING OR TRAVELING IN SOUTH CENTRAL NEW MEXICO SHOULD THEREFORE STAY ALERT FOR THE LATEST WEATHER INFORMATION INCLUDING LISTENING TO NOAA WEATHER RADIO AND LOCAL TELEVISION AND RADIO STATIONS FOR POSSIBLE WEATHER WARNINGS. REMEMBER WHEN DANGEROUS WEATHER APPROACHES SEEK SHELTER IN A STRONG BUILDING. ROGASH
Special weather statement, May 13, 5:16 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 516 PM MDT SUN MAY 13 2012 NMZ409>413-140000- CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 516 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN DONA ANA...SOUTHERN SIERRA AND WESTERN OTERO COUNTIES THROUGH 600 PM MDT... AT 511 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 21 MILES NORTHEAST OF HATCH...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST MESA... JORNADA RANGE... RINCON... ORGAN... AGUIRRE SPRINGS... SOLEDAD CANYON... DRIPPING SPRINGS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MACBLAIN
Special weather statement, May 13, 5:59 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 559 PM MDT SUN MAY 13 2012 NMZ410>413-140100- CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 559 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND WESTERN OTERO COUNTIES THROUGH 700 PM MDT... AT 553 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 19 MILES NORTHEAST OF LEASBURG...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... OROGRANDE... JORNADA RANGE... WHITE SANDS MAIN POST... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MACBLAIN
Local storm report, May 13, 6:29 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 ENE TULAROSA 33.08N 106.01W
05/13/2012 M1.25 INCH OTERO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1200199
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 43 min |
| May 13, 9:14 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 61 min |
| May 14, 3:04 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.